Alert archive / Ohio / River Flood Warnings in 2014

River Flood Warning 72, NWS Cleveland, OH

August 20, 2014Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Aug 20, 2014, 10:13 PM EDT for Trumbull County, Ohio. It took effect at Aug 20, 2014, 10:26 PM EDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Aug 20, 2014, 10:13 PM EDT (02:13 UTC)
In effect from
Aug 20, 2014, 10:26 PM EDT
Expired
Aug 21, 2014, 6:30 PM EDT
In force
20 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mahoning River at Leavittsburg (LEAO1). The gauge peaked at 10.70 ft at Aug 21, 2014, 8:00 AM EDT.

actionminormoderatemajor5101508/2108/22
Action stage
10 ft
Minor stage
12.5 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03094000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WGUS41 KCLE 210213
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 PM EDT WED AUG 20 2014

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  MAHONING RIVER AT LEAVITTSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-211013-
/O.NEW.KCLE.FL.W.0072.140821T0226Z-140821T1825Z/
/LEAO1.1.ER.140821T0226Z.140821T0600Z.140821T1225Z.NO/
1013 PM EDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MAHONING RIVER AT LEAVITTSBURG
* FROM THIS EVENING UNTIL THURSDAY AFTERNOON
* AT  9:15 PM WEDNESDAY THE STAGE WAS...9.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 10.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND RISE TO NEAR 10.3
  FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  THURSDAY MORNING.
* AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF 
  LEAVITTSBURG.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$
3 follow-up statements
723 
WGUS81 KCLE 210832
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
432 AM EDT THU AUG 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  KILLBUCK CREEK NEAR KILLBUCK
  MAHONING RIVER AT LEAVITTSBURG
  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC075-169-211405-
/O.EXT.KCLE.FL.W.0071.000000T0000Z-140821T1405Z/
/KILO1.1.ER.140821T0330Z.140821T0630Z.140821T0805Z.NO/
432 AM EDT THU AUG 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE KILLBUCK CREEK NEAR KILLBUCK.
* AT  4:00 AM THURSDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE
  MORNING. HOWEVER RAINFALL THIS EVENING INTO TONIGHT 
  WILL CAUSE ADDITIONAL RISES.
* AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING 
  COUNTY ROAD 1...TOWNSHIP ROAD 91...AND COUNTY ROAD 621 ARE FLOODED.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC155-211632-
/O.EXT.KCLE.FL.W.0072.000000T0000Z-140821T2355Z/
/LEAO1.1.ER.000000T0000Z.140821T1155Z.140821T1755Z.NO/
432 AM EDT THU AUG 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE MAHONING RIVER AT LEAVITTSBURG.
* AT  4:15 AM THURSDAY THE STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 10.7 FEET THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF 
  LEAVITTSBURG.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$

OHC155-211632-
/O.EXT.KCLE.FL.W.0070.000000T0000Z-140822T0107Z/
/PHAO1.1.ER.140820T2311Z.140821T0800Z.140821T1907Z.UU/
432 AM EDT THU AUG 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK AT PHALANX STATION.
* AT  4:00 AM THURSDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 11.0 FEET...BARCLAY MESSERLY ROAD AND MCCONNELL EAST ROADS WILL 
  BE FLOODED AND IMPASSABLE. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
205 
WGUS81 KCLE 211612
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1212 PM EDT THU AUG 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  MAHONING RIVER AT LEAVITTSBURG
  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-220012-
/O.EXT.KCLE.FL.W.0072.000000T0000Z-140822T0325Z/
/LEAO1.1.ER.000000T0000Z.140821T1245Z.140821T2125Z.NO/
1212 PM EDT THU AUG 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE MAHONING RIVER AT LEAVITTSBURG.
* AT 11:15 AM THURSDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 11.0 FEET...FLOOD WATERS MAY BEGIN TO AFFECT OPERATIONS IN 
  INDUSTRIAL LOW LYING AREAS IN TOWN.
* AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF 
  LEAVITTSBURG.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$

OHC155-220012-
/O.CON.KCLE.FL.W.0070.000000T0000Z-140822T0107Z/
/PHAO1.1.ER.140820T2311Z.140821T0900Z.140821T1907Z.UU/
1212 PM EDT THU AUG 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK AT PHALANX STATION.
* AT 12:00 PM THURSDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 11.0 FEET...BARCLAY MESSERLY ROAD AND MCCONNELL EAST ROADS WILL 
  BE FLOODED AND IMPASSABLE. 
* AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN 
  BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE 
  THREATENED. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
686 
WGUS81 KCLE 212230
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
630 PM EDT THU AUG 21 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  MAHONING RIVER AT LEAVITTSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-212300-
/O.CAN.KCLE.FL.W.0072.000000T0000Z-140822T0325Z/
/LEAO1.1.ER.000000T0000Z.140821T1245Z.140821T1842Z.NO/
630 PM EDT THU AUG 21 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE MAHONING RIVER AT LEAVITTSBURG.
* AT  6:15 PM THURSDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:42 PM THURSDAY.
* FORECAST...THE RIVER WILL FALL TO 7.2 FEET BY FRIDAY MORNING.
* AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF 
  LEAVITTSBURG.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$
THOMPSON

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Aug 20, 9:23 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 20, 9:23 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
923 PM EDT WED AUG 20 2014

.SYNOPSIS...
A WEAK COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH
THE EVENING. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA
THURSDAY NIGHT AS LOW PRESSURE BECOMES NEARLY STATIONARY OVER
KANSAS THROUGH SUNDAY NIGHT. HIGH PRESSURE WILL BUILD SOUTH ALONG
THE EASTERN SEABOARD OUT OF QUEBEC THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MOST OF THE THUNDERSTORM ACTIVITY HAS COME TO AN END. MUCH OF THE
OVERNIGHT WILL BE DRY...BUT COLD FRONT MAKING ITS WAY THROUGH THE
AREA WILL EVENTUALLY STALL OUT ACROSS OUR SOUTHERN COUNTIES. A NEW
IMPULSE WILL BRING IN NEW CONVECTION TOWARD MORNING...ITS EXACT
POSITION STILL UP IN THE AIR. WILL KEEP THE CHANCE POPS FOR OUR
WESTERN COUNTIES AFTER ABOUT 4 AM. HAVE ADDED THE MENTION OF
PATCHY FOG TO EASTERN AREAS THAT SAW THE MOST RAIN AND WILL HAVE A
PERIOD OF MOSTLY CLEAR SKIES. MID 60S FOR LOWS LOOKS GOOD.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
A WARM FRONT WILL BE IN THE AREA THURSDAY THRU FRIDAY AND THE
POTENTIAL FOR SOME HEAVY RAIN IS POSSIBLE. A FLOOD WATCH MAY
EVENTUALLY BE NEEDED BUT IT IS NOT CLEAR RIGHT NOW WHICH AREA WILL
NEED IT. IT SEEMS TO BE SOUTH OF A TOLEDO TO MANSFIELD TO
YOUNGSTOWN LINE. FOR THURSDAY AFTERNOON INTO THURSDAY EVENING A
THREAT OF SEVERE THUNDERSTORMS. THE FLOOD AND SEVERE POTENTIAL
MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL PERSIST FRIDAY
THROUGH SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM BEGINS ON SUNDAY WITH MODELS SHOWING A DOMINANT UPPER
RIDGE ACROSS THE MID MISSISSIPPI VALLEY THAT EXTENDS NORTH ACROSS
THE CENTRAL GREAT LAKES.  THE HIGH WILL CONTINUE TO CONTROL THE
WEATHER ACROSS THE AREA THROUGH TUESDAY AS IT DRIFTS NORTH TO THE
OHIO AND TENNESSEE VALLEYS. MAIN CONCERN IS FOR ANY POP UP
AFTERNOON/EVENING SHOWERS/STORMS AS WELL AS ANY CONVECTIVE SYSTEMS
DROPPING ACROSS THE AREA OVER THE AXIS OF THE RIDGE. FOR NOW REALLY
DIFFICULT TO PICK UP ON ANYTHING CONCRETE SO FOR NOW WILL HAVE
CHANCE POPS SUNDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON WITH SLIGHT
CHANCE OR LOWER OTHERWISE. TEMPS ABOVE NORMAL...GENERALLY CENTRAL
AND WEST. NORTHEAST OHIO AND NWRN PA SHOULD BE CLOSER TO NORMAL.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
JUST A COUPLE SMALL SHOWERS LEFT ACROSS THE AREA AND THE REMAINDER
OF THE EVENING WILL BE DRY. THERE SHOULD NOT BE MUCH IN THE WAY OF
CLOUD COVER THROUGH 06Z BUT THEN MID LEVEL CLOUDS WILL START TO
RETURN. STILL EXPECTING WIDESPREAD MVFR VSBYS LATER TONIGHT WITH
PATCHY IFR AS WELL. NEW GUIDANCE IS HINTING AT ANOTHER AREA OF
PRECIP DEVELOPING TO THE WEST AND POSSIBLY MOVING ACROSS NW OHIO
TOWARD DAYBREAK. WILL INCLUDE A FEW HOURS OF PRECIP AT THE WESTERN
TAF SITES. BETTER CHANCES WILL OCCUR THURSDAY AFTERNOON AS A WARM
FRONT LIFTS NORTH INTO THE AREA. TIMING AND COVERAGE STILL UP IN
THE AIR SO JUST TEMPO MENTIONS MOST AREAS FOR NOW. EXPECT THE
COVERAGE WILL BE THE GREATEST IN THE WEST. LIGHT FLOW OVERNIGHT
WILL BECOME S TO SW THURSDAY MORNING AND THEN W AROUND MIDDAY.

OUTLOOK...NON VFR POSSIBLE IN SHOWERS/THUNDERSTORMS THROUGH
FRIDAY.

&&

.MARINE...
LOW PRESSURE OVER THE GREAT LAKES WILL MOVE EAST ON THURSDAY. A WARM
FRONT ACROSS THE LOWER OHIO VALLEY WILL MOVE NORTH ACROSS OHIO
THURSDAY AND ONTO THE LAKE THURSDAY NIGHT INTO FRIDAY. THE PRESSURE
GRADIENT WILL REMAIN WEAK TONIGHT THROUGH THE WEEKEND KEEPING WINDS
GENERALLY LIGHT.  WAVES AS A RESULT SHOULD CONTINUE AT 2 FEET OR
LESS THROUGH THE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA/OUDEMAN
SHORT TERM...KIELTYKA
LONG TERM...TK
AVIATION...KUBINA
MARINE...TK
Hazardous weather outlook, Aug 20, 8:10 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
810 PM EDT WED AUG 20 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-220015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
810 PM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE AREA WILL BE IN AN ACTIVE WEATHER PATTERN INTO THE WEEKEND
AND ESPECIALLY THURSDAY INTO FRIDAY. RAINFALL WILL BE HEAVY AT
TIMES AND THIS MAY MEAN FLOODING MAY DEVELOP. A FLOOD WATCH MAY
EVENTUALLY BE NEEDED.

THERE IS A POSSIBILITY THAT THUNDERSTORMS COULD BECOME SEVERE
THURSDAY AFTERNOON AND EVENING WITH THE POTENTIAL FOR STRONG WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.

LEZ061-142>149-162>169-220015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
810 PM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:38 PM EDTSevere Thunderstorm WarningCLEAshtabula52 min
Aug 21, 2:25 PM EDTSpecial Weather StatementCLETrumbull20 min
Aug 21, 3:33 PM EDTAreal Flood WarningCLETrumbull3 hr
Aug 21, 6:32 PM EDTAreal Flood AdvisoryCLETrumbull4 hr

Nearby

River Flood Warnings in Ohio, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.